MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. PHASIX MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. PHASIX MESH; SURGICAL MESH
Catalog Number 1190400
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Abscess (1690)
Date of Event 04/30/2016
Type of Reportable Event Serious Injury
Event or Problem Description
Addendum per additional information provided: on (b)(6) 2015 - patient was diagnosed with supraumbilical abdominal hernia thereby underwent open repair with the implant of ventralex st (device #1).Per operative notes, ¿the hernia sac containing preperitoneal fat due to obesity was excised.The umbilicus had a small hernia that was connected to other hernia above umbilicus, making this a ventral hernia repair.A ventralex st was then placed as an underlay patch under the fascia with some omentum behind the mesh and sutured through the marlex side of the mesh.¿ on (b)(6) 2016 - patient was diagnosed with recurrent ventral hernia thereby underwent open repair with removal of ventralex st (device #1) and implant of phasix mesh (device #2).Per operative notes, ¿lysis of some adhesions off the old mesh (device #1) was performed and excised the mesh completely.The hernia defect was identified and did a component separation.A phasix mesh (device #2) was then trimmed, placed in the retrorectus space and sutured.¿ on (b)(6) 2016 - patient underwent incision and drainage of abdominal wall abscess.Per operative notes, ¿some sutures were removed in the subcutaneous and the abscess pocket was entered.The wound was copiously irrigated.The abdominal wall was intact and no mesh was palpated.¿ attorney alleges that the patient had abscess, adhesions, bowel obstruction, hernia recurrence, infection and emotional injuries.It is also alleged that the patient underwent additional surgery to remove the mesh and repair the hernia and to treat for infection.Also had permanent and severe scarring and disfigurement.
 
Additional Manufacturer Narrative
Based on the additional information received, no conclusions can be made.Per medical records review, about 3 weeks post implant of phasix mesh, patient underwent drainage of abdominal wall abscess.This emdr represents the phasix mesh (device #2).An additional supplemental emdr was submitted to represent the ventralex st (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PHASIX MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key20201984
Report Number1213643-2024-094677
Device Sequence Number15349298
Product Code OOD
UDI-Device Identifier00801741077692
UDI-Public(01)00801741077692(17)171128(10)HUZK0865
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K142818
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/28/2017
Device Catalogue Number1190400
Device Lot NumberHUZK0865
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/29/2024
Initial Report FDA Received Date09/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age33 YR
Patient SexFemale
Patient Weight112 KG